Alert archive / Colorado / High Wind Watches in 2015
High Wind Watch 2, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this high wind watch at Dec 21, 2015, 4:49 AM MST for 10 counties in Colorado. It took effect at Dec 21, 2015, 6:00 PM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 21, 2015, 4:49 AM MST (11:49 UTC)
- In effect from
- Dec 21, 2015, 6:00 PM MST
- Expired
- Dec 21, 2015, 2:49 PM MST
- In force
- Issued by
- NWS Denver/Boulder, CO
Counties Boulder County, CO, Clear Creek County, CO, Douglas County, CO, Gilpin County, CO, Grand County, CO, Jackson County, CO, Jefferson County, CO, Larimer County, CO, Park County, CO, Summit County, CO
The radar
The Denver radar (KFTG), 94 km from the middle of the area, began a volume at 11:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 11.8 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 961 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- -79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
539 WWUS75 KBOU 211149 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 449 AM MST MON DEC 21 2015 COZ033>036-212000- /O.NEW.KBOU.HW.A.0002.151222T0100Z-151222T1300Z/ SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- INCLUDING THE CITIES OF...CAMERON PASS... LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE... ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS... BERTHOUD PASS...BRECKENRIDGE...EAST SLOPES MOSQUITO RANGE... EAST SLOPES SOUTHERN GORE RANGE...EISENHOWER TUNNEL... INDIAN PEAKS...KENOSHA MOUNTAINS...MOUNT EVANS... WILLIAMS FORK MOUNTAINS...WINTER PARK...ESTES PARK...GLENDEVEY... NEDERLAND...RED FEATHER LAKES...BAILEY...CENTRAL CITY... EVERGREEN...GEORGETOWN...IDAHO SPRINGS...WESTCREEK 449 AM MST MON DEC 21 2015 ...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH LATE TONIGHT... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM THIS EVENING THROUGH LATE TONIGHT. * TIMING...WEST WINDS WILL INCREASE OVER THE MOUNTAIN PASSES THIS EVENING AND THEN BECOME MORE WIDESPREAD OVER EXPOSED EAST SLOPES AND FRONT RANGE FOOTHILLS TOWARDS MIDNIGHT AND CONTINUE OVERNIGHT. * WINDS...WEST WINDS AT 30 TO 50 MPH AND GUSTS UP TO 75 ARE POSSIBLE TONIGHT OVER THE HIGH MOUNTAIN PASSES AND FRONT RANGE FOOTHILLS. THE PEAK TO PEAK HIGHWAY WILL BE ESPECIALLY SUSCEPTIBLE TO THE HIGH WINDS. * IMPACTS...BLOWING SNOW AND WINDS MAY CREATE REDUCED VISIBILITIES AT TIMES OVER EXPOSED AREAS TO THE WIND. SUDDEN AND STRONG WIND GUSTS MAY CAUSE YOU TO TEMPORARILY LOOSE CONTROL OF YOUR VEHICLE. BE PREPARED FOR DANGEROUS DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WATCH MEANS THAT STRONG AND POTENTIALLY DAMAGING WINDS MAY OCCUR. PERSONS IN THE WATCH AREA SHOULD REMAIN ALERT TO THE POSSIBILITY OF HIGH WINDS AND BE PREPARED TO TAKE ACTION SHOULD HIGH WINDS DEVELOP. && $$
1 follow-up statement
104 WWUS75 KBOU 212149 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 249 PM MST MON DEC 21 2015 COZ033-034-212300- /O.CAN.KBOU.HW.A.0002.151222T0100Z-151222T1300Z/ SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET- INCLUDING THE CITIES OF...CAMERON PASS... LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE... ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS... BERTHOUD PASS...BRECKENRIDGE...EAST SLOPES MOSQUITO RANGE... EAST SLOPES SOUTHERN GORE RANGE...EISENHOWER TUNNEL... INDIAN PEAKS...KENOSHA MOUNTAINS...MOUNT EVANS... WILLIAMS FORK MOUNTAINS...WINTER PARK 249 PM MST MON DEC 21 2015 ...HIGH WIND WATCH IS CANCELLED FOR THE FRONT RANGE MOUNTAINS AND FOOTHILLS... THE NATIONAL WEATHER SERVICE IN DENVER HAS CANCELLED THE HIGH WIND WATCH. THE HIGH WIND WATCH FOR THE FRONT RANGE MOUNTAINS AND FOOTHILLS HAS BEEN CANCELLED. THE WATCH FOR THE FRONT RANGE FOOTHILLS HAS BEEN UPGRADED TO A HIGH WIND WARNING WHERE HIGH WINDS ARE EXPECTED TO DEVELOP THIS EVENING. $$ COZ035-036-220600- /O.UPG.KBOU.HW.A.0002.151222T0100Z-151222T1300Z/ /O.NEW.KBOU.HW.W.0006.151222T0100Z-151222T1300Z/ LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- INCLUDING THE CITIES OF...ESTES PARK...GLENDEVEY...NEDERLAND... RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN... GEORGETOWN...IDAHO SPRINGS...WESTCREEK 249 PM MST MON DEC 21 2015 ...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 AM MST TUESDAY FOR THE FRONT RANGE FOOTHILLS... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND WARNING FOR THE FRONT RANGE FOOTHILLS IN NORTHERN COLORADO... WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM MST TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...STRONG AND GUSTY WEST WINDS WILL DEVELOP THIS EVENING AND THEN DECREASE TOWARD MORNING. STRONGEST WINDS ARE LIKELY TO OCCUR BETWEEN 9 PM AND 3 AM MST TONIGHT IN AREAS ABOVE 8000 FEET. * WINDS...SUSTAINED WINDS OF 30 TO 45 MPH ARE LIKELY WITH PEAK GUSTS UP TO 75 MPH. THE PEAK TO PEAK HIGHWAY AND I-70 FROM WEST OF IDAHO SPRINGS TO JUST BELOW THE EISENHOWER TUNNEL WILL BE ESPECIALLY SUSCEPTIBLE TO THESE HIGH WINDS. * IMPACTS...CONSIDERABLE BLOWING SNOW MAY SEVERELY REDUCE VISIBILITIES AT TIMES IN EXPOSED AREAS. SUDDEN AND STRONG WIND GUSTS MAY ALSO CAUSE YOU TO TEMPORARILY LOOSE CONTROL OF YOUR VEHICLE. BE PREPARED FOR DANGEROUS DRIVING CONDITIONS DUE TO THESE VERY STRONG WIND GUSTS AND BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY. RESIDENTS SHOULD MOVE TRASH CANS...PATIO FURNITURE...AND ANY OTHER ITEMS EASILY TOSSED ABOUT BY HIGH WINDS INDOORS. MOTORISTS TRAVELING IN HIGH PROFILE AND LIGHT WEIGHT VEHICLES SHOULD CONSIDER DELAYING TRAVEL UNTIL THE WINDS SUBSIDE ON TUESDAY. && $$ BAKER
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this high wind watch went out at Dec 21, 3:47 AM MST, 1 hour 2 minutes earlier.
Area forecast discussion, Dec 21, 3:47 AM MST, 1 hour 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 347 AM MST MON DEC 21 2015 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 324 AM MST MON DEC 21 2015 A WEAK UPPER LEVEL DISTURBANCE WILL MOVE ACROSS COLORADO THIS MORNING UNDER A MODERATE WESTERLY FLOW ALOFT. THIS FEATURE WILL ENHANCE SNOWFALL THIS MORNING BEFORE DIMINISHING AGAIN BY AFTERNOON AS MOISTURE DEPTH BECOMES MORE SHALLOW AND MOUNTAIN TOP TEMPERATURES WARM. ADDITIONAL SNOWFALL IN THE MOUNTAINS TODAY WILL BE LIGHT WITH ACCUMULATION OF 1 TO 4 INCHES. ACROSS LOWER ELEVATIONS TODAY...MID-HIGH LEVEL DECK OF CLOUDS WILL BE MOVE EAST BY AFTERNOON AS SKIES BECOME PARTLY SUNNY. TEMPERATURES WILL GENERALLY BE IN THE 40S TODAY. SOME OBSERVATION SITES HAVE REPORTED FOG OVERNIGHT BUT HARD TO GATHER HOW EXTENSIVE GIVEN CLOUD COVER ABOVE. FOG APPEARS MAINLY ALONG THE SOUTH PLATTE RIVER VALLEY BUT HAS DISSIPATED SOME DURING THE PAST HOUR OR SO. MAIN CONCERN TONIGHT IS WITH HIGH WIND POTENTIAL IN THE MOUNTAINS AND FOOTHILLS AND INCREASING SNOWFALL IN THE FAR NORTHERN MOUNTAINS. AS FOR THE WINDS...CROSS SECTIONS SHOWING CROSS BARRIER FLOW INCREASING TO 50-60KT BY THIS EVENING AS MOUNTAIN TOP STABILITY INCREASES WITH WARMING TEMPERATURES ALOFT. HOWEVER THERE IS NOT A LOT OF STRONG SUBSIDENCE AND UPSTREAM MOISTURE MAY DAMPEN THE WAVE AMPLIFICATION. STILL APPEARS A HIGH ENOUGH THREAT TO GO WITH A WATCH TONIGHT. MOISTURE WILL BE INCREASING ACROSS THE NORTHERN MOUNTAINS OVERNIGHT UNDER AN INCREASING SOUTHWEST MOUNTAIN TOP FLOW. THIS WILL FAVOR ZONE 31 SO WILL START THE WINTER STORM WARNING BY LATER THIS EVENING AND CONTINUE THROUGH FOLLOWING PERIODS. .LONG TERM...(TUESDAY THROUGH SUNDAY) ISSUED AT 324 AM MST MON DEC 21 2015 WINDS WILL SUBSIDE SLIGHTLY OVER THE FRONT RANGE MOUNTAINS AND FOOTHILLS TUESDAY MORNING BUT WILL STILL REMAIN STRONG THROUGH TUESDAY AND WEDNESDAY. SNOW WILL CONTINUE TO SPREAD EAST INCREASING OVER THE FRONT RANGE MOUNTAINS INCLUDING SUMMIT COUNTY AS A SHORTWAVE PASSES ACROSS THE STATE TUESDAY. WILL BEGIN AN ADVISORY FOR THE FRONT RANGE MOUNTAINS TUESDAY MORNING THAT WILL RUN THROUGH MIDNIGHT FOR EXPECTED SNOWFALL AMOUNTS OF 8 TO 14 INCHES. THE GORE AND PARK RANGES UP NEAR RABBIT EARS PASS WILL CONTINUE TO SEE THE MOST SNOWFALL WITH AMOUNTS OF 10 TO 18 INCHES BY MIDNIGHT. THE WIND AND SNOW WILL COMBINE TO MAKE AREAS OF BLOWING SNOW TUESDAY AND WEDNESDAY. A WEAK COLD FRONT WILL PUSH SOUTH DURING THE DAY TUESDAY WHICH MAY SPARK A FEW SHOWERS ACROSS THE PLAINS BEFORE COLDER AIR PUSHES IN DURING THE EVENING FOR A COLDER NIGHT. MOISTURE WILL DECREASE SLIGHTLY PAST MIDNIGHT AND INTO EARLY WEDNESDAY. WINDS ALOFT WILL TURN MORE WESTERLY. THIS WILL ALLOW SNOW TO CONTINUE TO FALL OVER THE HIGH TERRAIN...JUST AT LIGHTER RATES. A PIECE OF ENERGY WILL PASS OVER THE STATE WITH MORE MOISTURE WEDNESDAY AFTERNOON AND EVENING TO INCREASE SNOW OVER THE MOUNTAINS AGAIN AND BRING A SLIGHT CHANCE OF SHOWERS OVER THE PLAINS. TEMPERATURES WILL BE ABOUT 10 DEGREES COOLER ON WEDNESDAY. ON THURSDAY...THE JET ROUNDING THE LONGWAVE TROUGH ALOFT OVER THE WESTERN AND CENTRAL STATES WILL DIG SOUTH ALONG THE WEST COAST TO PUT SOUTHWEST FLOW ALOFT OVER THE STATE. LOOK FOR SNOW TO CONTINUE OVER THE MOUNTAINS WITH A CHANCE OF SNOW OVER THE NORTHERN PLAINS IN THE EVENING. ON FRIDAY...AN UPPER LOW WILL DIG OVER AZ BEFORE DIGGING FURTHER SOUTHEAST INTO NORTHERN MEXICO ON SATURDAY. A COLD FRONT WILL PUSH INTO CO FRIDAY MORNING FOR A CHANCE OF SNOW BY THE AFTERNOON ACROSS THE FORECAST AREA THROUGH SATURDAY MORNING. LOOK FOR A WARMING AND DRYING TREND THEN THROUGH SUNDAY. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z TUESDAY MORNING) ISSUED AT 324 AM MST MON DEC 21 2015 APPEARS THERE WAS A THREAT OF FOG AT DIA LAST FEW HOURS BUT WINDS CONTINUE BRISKLY FROM THE WEST AND NORTHWEST. THE FOG THAT WAS NORTH AT GXY AND FORT MORGAN HAS DISSIPATED. MAY STILL MENTION SOME VCFG BUT WILL LIKELY REMOVE THE TEMPO FOR FOG IN NEXT UPDATE. WILL CONTINUE WITH BKN-OVC MIDDLE AND HIGH CLOUDS BEFORE BREAK UP SOME BY LATER THIS MORNING. && .BOU WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH FROM THIS EVENING THROUGH LATE TONIGHT FOR COZ033>036. WINTER WEATHER ADVISORY FROM 6 AM TUESDAY TO MIDNIGHT MST TUESDAY NIGHT FOR COZ033-034. WINTER STORM WARNING FROM 9 PM THIS EVENING TO MIDNIGHT MST TUESDAY NIGHT FOR COZ031. && SHORT TERM...ENTREKIN LONG TERM...KRIEDERMAN AVIATION...ENTREKIN
Hazardous weather outlook, Dec 20, 11:13 AM MST, 17 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1113 AM MST SUN DEC 20 2015 COZ030>051-211815- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1113 AM MST SUN DEC 20 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SNOW SHOWERS WILL DEVELOP OVER THE MOUNTAINS BY THIS AFTERNOON AND CONTINUE TONIGHT. SNOW ACCUMULATIONS BY EARLY MONDAY MORNING WILL RANGE FROM 2 TO 5 INCHES...HIGHEST AMOUNTS NORTH OF THE INTERSTATE 70 CORRIDOR. GUSTY SOUTHWEST TO WEST WINDS WILL ALSO CONTINUE IN THE MOUNTAINS THROUGH TONIGHT WITH SPEEDS OF 15 TO 25 MPH AND GUSTS FROM 30 TO 50 MPH. ACROSS LOWER ELEVATIONS...A WEAK COLD FRONT WILL SAG SOUTHWARD BY EARLY AFTERNOON AS NORTH TO NORTHEAST WINDS DEVELOP BEHIND THE FRONT. THERE COULD BE A FEW RAIN AND SNOW SHOWERS OVER THE URBAN CORRIDOR AND PALMER DIVIDE BY LATER THIS AFTERNOON. TEMPERATURES WILL BE A BIT COOLER TODAY WITH READINGS MAINLY IN THE 40S. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SNOW...MOSTLY LIGHT...IS EXPECTED OVER THE HIGH MOUNTAINS MONDAY THROUGH WEDNESDAY NIGHT. THERE MAY BE A PERIOD OF MORE SIGNIFICANT SNOWFALL ON TUESDAY AND TUESDAY EVENING. FAIRLY STRONG SOUTHWEST TO WESTERLY WINDS WILL ACCOMPANY THE SNOW AS WELL. LIGHT SNOW WILL RETURN THURSDAY EVENING INTO SATURDAY...THEN DECREASE AGAIN. THE SNOW AND WIND WILL COMBINE FOR HAZARDOUS DRIVING CONDITIONS. OVER THE PLAINS THERE WILL BE A SLIGHT CHANCE OF LIGHT SNOW TUESDAY NIGHT...THEN AGAIN FRIDAY AFTERNOON INTO SATURDAY. NOTHING SUBSTANTIAL AT THIS TIME. TEMPERATURES WILL BE A BIT BELOW SEASONAL NORMALS MUCH OF THE TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 21, 5:00 AM MST | Winter Storm Warning | BOU | Boulder, Clear Creek, Gilpin, Grand, Jackson, Jefferson and 3 more | 64 hr |
| Dec 21, 5:00 AM MST | Winter Weather Advisory | BOU | Boulder, Clear Creek, Gilpin, Grand, Jackson, Jefferson and 3 more | 10 hr |
| Dec 21, 2:49 PM MST | High Wind Warning | BOU | Boulder, Clear Creek, Douglas, Gilpin, Jefferson, Larimer and 1 more | 12 hr |
Nearby
High Wind Watches in Colorado, 2015Every high wind watch in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.